Alert archive / Texas / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 64, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Apr 19, 2003, 12:15 PM CDT for Upshur County, Texas. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 19, 2003, 12:15 PM CDT (17:15 UTC)
- Expired
- Apr 19, 2003, 1:15 PM CDT
- In force
- 60 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County Upshur County, TX
The radar
The Shreveport radar (KSHV), 109 km from the middle of the area, began a volume at 17:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 5.3 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1550 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 158 m²/s²
- 0-3 km storm-relative helicity
- 212 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
956 WUUS54 KSHV 191715 SVRSHV TXC459-191815- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 1214 PM CDT SAT APR 19 2003 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... UPSHUR COUNTY IN NORTHEAST TEXAS * UNTIL 115 PM CDT * AT 1214 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 18 MILES SOUTHWEST OF GILMER...MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... GILMER AT 1255 PM CDT THIS THUNDERSTORM WILL PRODUCE LARGE HAIL UP TO ONE AND ONE HALF INCHES IN DIAMETER. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... UPSHUR COUNTY IN NORTHEAST TEXAS UNTIL 115 PM CDT. LAT...LON 3290 9474 3259 9504 3277 9513 3290 9498 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 19, 10:45 AM CDT, 1 hour 30 minutes earlier.
Area forecast discussion, Apr 19, 10:45 AM CDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 1045 AM CDT SAT APR 19 2003 UPDATED TO ACCOUNT FOR ONGOING CONVECTION OUT WEST THIS MORNING. INCREASED POPS SLIGHTLY ACROSS NE TX/NW LA BUT LEFT ZONES SOUTH OF I-20 CORRIDOR AND ZONES OUT EAST UNCHANGED AS CONVECTION HAVING TROUBLE GOING ACROSS DEEP EAST TEXAS TOWARDS THE TOLEDO BEND RESERVOIR. LOCAL PROFILERS AND LAPS DATA SHOWING STORMS OUT WEST ROOTED IN GOOD LOW LEVEL JET/MOISTURE AXIS AS THEY PROPAGATE NORTH NORTHEAST AT 50 TO 60 MPH. LOW LEVEL JET BEGINNING TO DECREASE A LITTLE AND AS THIS CONTINUES TODAY...EXPECT STORMS TO GRADUALLY WEAKEN IN COVERAGE AND INTENSITY. MEANWHILE...DRY LINE STARTING TO ADVANCE EAST AND DURING THE PAST HOUR HAD JUST PASSED THROUGH ABI. HUGE CAP NOTED ON FWD SOUNDING THIS MORNING AND THIS WILL BE THE FLY IN THE OINTMENT BY LATE TODAY AND THIS EVENING AS THE DRYLINE SHOULD BE IN THE NEIGHBORHOOD OF DFW TO ACT BY 00Z TONIGHT. THERE SHOULD BE SOME WINDOW OF OPPORTUNITY FOR ATMOSPHERE TO RECOVER ACROSS THE I-30 CORRIDOR THIS AFTERNOON COMBINED WITH LIFT GENERATED BY THE UPPER LEVEL TROUGH TO WEAKEN THE CAP SUFFICIENTLY ENOUGH TO GENERATE ADDITIONAL STORMS...WE SHALL SEE. UPDATE ALREADY SENT...13. .SHV...NONE.
Hazardous weather outlook, Apr 19, 12:00 PM CDT, 15 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-201700- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT SAT APR 19 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS NORTHEAST TEXAS... SOUTHEAST OKLAHOMA AND SOUTHWEST ARKANSAS THIS AFTERNOON ROOTED IN GOOD LOW LEVEL WIND FLOW ACROSS EASTERN TEXAS. LATE THIS AFTERNOON THROUGH TONIGHT...A DRYLINE IS EXPECTED TO MOVE EAST ACROSS NORTH CENTRAL TEXAS AND SOUTHERN OKLAHOMA. THE ATMOSPHERE WILL BECOME VERY UNSTABLE BY LATE TODAY WITH ISOLATED SUPERCELL THUNDERSTORMS EXPECTED TO DEVELOP ALONG THE DRYLINE AND MOVE EAST INTO NORTHEAST TEXAS AND SOUTHEAST OKLAHOMA. LARGE HAIL...DAMAGING WIND GUSTS AND ISOLATED TORNADOES WILL BE POSSIBLE WITH ANY SUPERCELL THUNDERSTORMS THAT DEVELOP LATER THIS AFTERNOON AND THIS EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... A COLD FRONT WILL MOVE SLOWLY SOUTHWARD ACROSS THE FOUR STATE REGION DURING THE DAY SUNDAY. THE ATMOSPHERE IS EXPECTED TO BECOME MODERATELY UNSTABLE BY SUNDAY AFTERNOON WITH LARGE HAIL A DAMAGING WINDS POSSIBLE ALONG AND SOUTH OF THE COLD FRONT. THE HIGHEST PROBABILITY OF ORGANIZED SEVERE WEATHER ON SUNDAY WILL BE ACROSS THE SAM RAYBURN AND TOLEDO BEND COUNTRY OF EAST TEXAS INTO NORTHERN LOUISIANA. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS MAY BE NEEDED THIS AFTERNOON AND TONIGHT...AND AGAIN ON SUNDAY.
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 12:10 PM CDT | Severe Thunderstorm Warning | SHV | Smith | 65 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.